The Lupus Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
40 Posts
Discussion Starter · #1 ·
I have a couple of questions about the eye exams we have to get for being on Plaquenil. The first one I had a year ago didn't bother me at all. I had the vision field test, a color test, and a couple of others, but when the doctor looked at my eyes, she said she could see them perfectly and didn't even need to dilate.

This time I had all the same tests, and she did also dilate me, and my eyes ended up aching the rest of the day. Tonight, I still have a headache and can't get rid of it. Is this typical when they dilate your eyes?

Also, I had a couple of problems with one eye on the vision field test this time. She said the macula looked normal and the problems in the vision field test may not mean anything, but she wants to see me back in 6 months instead of a year. Just wondering if anyone else has had this happen and if it turned out to be nothing. I sure don't want to have to stop taking Plaquenil.
 

·
Registered
Joined
·
15,684 Posts
Hi there,

When they dilate our eyes we are meant to avoid bright artificial light and wear sunglasses outdoors afterwards for at least a couple of hours. Some docs don't tell patients that :mad: If you didn't take those precautions then it's probably why you are still suffering :( :hug:

I hope the other concern about your vision is ok on your next checkup :luck:

love
Lily
 

·
Registered
Joined
·
14,661 Posts
I have had so many eye tests over the years, some with dilation but in USA with an ophthalmologist and now in UK at optometrist without. I have no idea if the dilation makes any essential difference. I had to go for an emetrgency eye check when I developed floaters and saw an ophthamologist then. She did dilate my eyes.
I once had an 'off' macular visual field test, probably because I got bored and practically went to sleep during it. I had the next one only a couple of months later and all was well.

If it is possible I would probably see if I could get another one sooner for a second opinion which might ease your worries

I hope it turns out OK for you. At least you know they are taking care of it and also if Plaquenil is causing problems there is an alternative antimalarial called Quinacrine ( UK Mepacrine) that doesn't affect the eyes at all.

Good Luck
Clare
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top